MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60AT
Medical Device Problem Codes Break (1069); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during a cataract surgery with intraocular lens (iol) implant procedure, haptics were stuck in the injector when advancing and broken and procedure or maneuver was stopped.Lens was replaced with another unspecified lens.There was no patient contact and harm.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information has been provided in g.7., h.3 and h.11.The product was not returned.A photo was provided that shows the lens laying loose on black fabric.Both haptics are broken at the gusset area and can be seen laying next to the optic.The optic of the lens appears cracked in several places and viscoelastic appears to be present on the lens.Product history records were reviewed and the documentation indicated the product met release criteria.The account indicated the use of qualified associated products.Based on our observation of the attached photo, the haptics are broken and clinical solution appears to be present on the lens.It is difficult to make a final determination without evaluation of the physical sample.The root cause cannot be determined based on available information.The ifu (instructions for use) instructs to completely fill the cartridge with ovd immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.Due diligence has been performed in an attempt to obtain further information on this event.The product has not yet been received to evaluate.File will be reopened if new information or the sample is received.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The lens was returned for evaluation.Solution is dried on the lens.Both haptics are broken in the gusset area (not returned).The lens is split from the edge of one of the gusset areas across the optic, typical of insertion and removal from the eye.The cartridge was not returned for evaluation.A device history record review and a non-conformance review of the reported lot number was conducted.No deviations were identified and all corresponding production release specifications defined in the device master record were met.Qualified associated products were indicated.Broken haptic damage was observed.All lenses are 100% inspected for cosmetic attributes and the damage exhibited by the returned complaint sample would not have met companies release criteria.Based on our observation, it can be reasonably concluded that the damage is not manufacturing related.Due to the presence of surgical solution and the condition of the returned sample, the damage is most likely related to customer handling.Qualified associated products were indicated.The ifu (instructions for use) instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd (ophthalmic viscosurgical device)-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.We are unable to verify the haptics were stuck in the cartridge.We are unable to verify the haptics were stuck in the cartridge.The cartridge was not returned for evaluation.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The fda product code a040609, which was added in smdr 2, represents a correction to previously submitted information.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22336169
Report Number1119421-2025-01760
Device Sequence Number9060745
Product Code HQL
UDI-Device Identifier00380652555876
UDI-Public(01)00380652555876(17)290930(11)241002(10)15928883
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSA60AT
Device Catalogue NumberSA60AT.235
Device Lot Number15928883
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/29/2025
Supplement Date Received by Manufacturer07/14/2025
11/06/2025
12/02/2025
Initial Report FDA Received Date06/26/2025
Supplement Report FDA Received Date08/06/2025
12/01/2025
12/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/02/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE C; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; UNSPECIFIED REPLACEMENT IOL; VISCOAT OPHTHALMIC VISCOSURGICAL DEVICE
Patient Age32 YR
Patient SexMale